You are here:

Birth Control/Pregnant on depo?


Hello, My name is Jennessa I am 19, thanks for taking the time to read this first of all...

So I have been on the depo shot for let's see... A year and 4 months-ish.
I am always a few days early to my shots, I am extremely cautious...

I've had no side effects of depo such as weight gain, or cramping until just this July.
I felt a very faint butterfly type feeling on my right side, fairly often, and it is unexplainable.  I've put on 7ish ponds since early July, (which is not normal for me I am naturally petite).  My stomach seems to be getting most of the fat, above my hips.

I took 2 home tests in July they read negative.  I had my doctor give me one before I got my shot again in mid July. Negative.  Had a blood test, negative.

But the unexplained tingly almost tickling feeling along with the weight gain is just really bizarre and has me really worried.  I spotted (not normal since the shot) for like 2 days...  My stomach has also be sensitive to the touch since late June, before I was worried about this.

I know what the chances are, I just feel like there is something going on here?

Hi Jennessa,
I think something is going on, but I'm pretty sure it's not pregnancy.  Could it be from stress?  The depo shot if highly effective, and your tests are negative, plus a butterfly feeling is generally not an early sign of pregnancy.  I hope that you and your doctor can figure out what is causing it.  Sorry that I can't.

Birth Control

All Answers

Answers by Expert:

Ask Experts


Norman Solberg


I am an OB-GYN physician. I can answer almost any question related to women's health.


35 years in an active OB-GYN practice.

Fellow, American College of Obstetrics and Gynecology

MD OB-GYN specialist

©2016 All rights reserved.